MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FAST FX STRUT FOR TSF MED; PIN, FIXATION, THREADED

SMITH & NEPHEW, INC. FAST FX STRUT FOR TSF MED; PIN, FIXATION, THREADED
Model Number 71070720
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/1901
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, the shoulder bolts of a fast fx strut for tsf med and fast fx strut for tsf sht were tightened by hand and could then only be released with a wrench.Both threads were broken as a result.The shoulder bolt on the fast fx strut for tsf med even broke off.It is unknown whether the event happened during surgery and if there was patient involvement.
 
Additional Manufacturer Narrative
(b)(4).Correction to the event description.
 
Event or Problem Description
It was reported that, during an external fixation, the shoulder bolts of a fast fx strut for tsf med and fast fx strut for tsf sht were tightened by hand and could then only be released with a wrench.Both threads were broken as a result.The shoulder bolt on the fast fx strut for tsf med even broke off.Surgery was resumed, without any delay, with a back-up device.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
Results of investigation: the associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device's thread components were damaged which prevented the device from tightening again.A review of complaint history revealed similar events for the listed device, but no similar events for the batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.The manufacturing process of the device did not contribute to the reported event.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.Some potential probable causes could be but are not limited to user error or excessive loading on device.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
FAST FX STRUT FOR TSF MED
Common Device Name
PIN, FIXATION, THREADED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12874512
Report Number1020279-2021-08389
Device Sequence Number14612194
Product Code JDW
UDI-Device Identifier03596010443892
UDI-Public03596010443892
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K994143
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71070720
Device Catalogue Number71070720
Device Lot Number19LSM0183
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2021
Supplement Date Received by Manufacturer11/08/2021
01/25/2022
Initial Report FDA Received Date11/25/2021
Supplement Report FDA Received Date11/29/2021
02/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/29/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71070710, FAST FX STRUT, LOT: 19LSM0196.
Patient SexUnknown